Alert archive / Hawaii / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this severe thunderstorm warning at Apr 13, 2013, 10:12 AM HST for Kauai County, Hawaii. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2013, 10:12 AM HST (20:12 UTC)
- Expired
- Apr 13, 2013, 10:45 AM HST
- In force
- 33 min
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
County Kauai County, HI
The radar
The South Kauai radar (PHKI), 20 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 8:11 AM HST | Severe Thunderstorm Watch | SPC | 11 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 8:36 AM HST, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 13, 8:36 AM HST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 836 AM HST SAT APR 13 2013 .SYNOPSIS... CHANCES OF THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE OVER THE WESTERN ISLANDS TODAY AND TONIGHT AS A COLD FRONT MOVES IN FROM THE WEST. CHANCES OF SHOWERY CLOUDY WEATHER WILL PERSIST OVER KAUAI AND OAHU INTO EARLY NEXT WEEK NEAR THE STALLED COLD FRONT. LIGHT TO MODERATE TRADE WINDS ARE SET TO RETURN WEDNESDAY THROUGH THE REMAINDER OF THE COMING WEEK. && .DISCUSSION... STRONG DEEP LAYERED LOW PRESSURE IS POSITIONED NW OF HAWAII THIS MORNING. THE ATTENDANT SURFACE COLD FRONT IS JUST OUTSIDE THE KAUAI COASTAL WATERS AND WILL REMAIN THE FOCUS FOR TSTORMS AND HEAVY RAIN FOR KAUAI/NIIHAU OVER THE NEXT SEVERAL HOURS. SOME STORMS MAY BE SEVERE SO A SEVERE TSTORM WATCH HAS BEEN ISSUED FOR KAUAI AND ADJACENT WATERS THROUGH 2 PM TODAY. THE THREAT WILL SPREAD E TO OAHU LATER THIS AFTERNOON AND EVENING BUT THE POSSIBILITIES OF SEVERE TSTORMS WILL HAVE DIMINISHED. THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR NIIHAU KAUAI AND OAHU. CONDITIONS ALOFT SUPPORTING THE FLASH FLOOD/TSTORM THREAT WILL WEAKEN TOMORROW HOWEVER RAINY WEATHER WILL CONTINUE FOR THE WESTERN ISLANDS ALONG THE STALLED FRONTAL BOUNDARY. BREAKS IN THE CLOUDS ALLOWING FOR AREAS OF BETTER INSOLATION MAY STILL PRODUCE HEAVY DOWNPOURS SUN AFTERNOON. THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS EXPIRES AT NOON BUT MAY NEED AN EXTENSION AS GUSTY W WINDS OVER 30 MPH MAY PERSIST. LIGHT SE FLOW COUPLED WITH LINGERING MOISTURE ALONG THE DECAYING FRONT WILL SUSTAIN HIGH RAINFALL CHANCES FOR THE WESTERN ISLANDS MON-TUE. DIURNAL TENDENCIES MAY PROVIDE THE FORCING NECESSARY FOR BRIEF HEAVY LEEWARD DOWNPOURS EACH AFTERNOON. REMNANT MOISTURE SHOULD BEGIN TO LIFT OUT TUE NIGHT-WED AS ENPAC HIGH PRESSURE STRENGTHENS SIGNALING THE RETURN OF LEAST NOMINAL TRADE FLOW LOCALLY WED. GUIDANCE REMAINS IN FAIR AGREEMENT SYNOPTICALLY SUGGESTING AT LEAST LIGHT-MODERATE TRADES MID WEEK...POSSIBLY PERSISTING INTO THE FOLLOWING WEEKEND. LONGER TERM CERTAINTY REMAINS LOW. && .AVIATION... FRONT WEST OF KAUAI PRODUCING THUNDERSTORMS OVER COASTAL WATERS WEST OF KAUAI THIS MORNING. SOME THUNDERSTORMS COULD BE SEVERE THROUGH EARLY AFTERNOON...AND SIGMET NOVEMBER SERIES IS IN PLACE NEAR KAUAI. THERE IS ENOUGH LOW CLOUD TO WARRANT MTN OBSC ON KAUAI AT THIS TIME...AND AS THE FRONT SLOWLY ADVANCES EASTWARD TODAY...EXPECT MTN OBSC TO REMAIN IN PLACE DUE TO MVFR CIGS AND LOWERED VIS IN SHRA. ONLY ISOL MVFR CIGS ELSEWHERE THIS MORNING IN A S TO SE LOW LVL FLOW. AIRMET TANGO ALSO IN PLACE FOR ICING IN LYR 115-170 AROUND KAUAI TODAY. OAHU COULD SEE MTN OBSC AND ICING LATER TODAY INTO TONIGHT AS THE FRONT MOVES EASTWARD. && .MARINE... STRONG-SEVERE TSTORMS CONTINUE OVER THE KAUAI COASTAL WATERS AND ADJACENT WESTERN OFFSHORE ZONE. FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE LIKELY. BRIEF HIGHER SEAS AND REDUCED VISIBILITY WILL ALSO ACCOMPANY THE STRONGEST STORMS. THIS THREAT WILL GRADUALLY MOVE E TOWARDS OAHU WATERS INTO TONIGHT. MARINE WEATHER STATEMENTS ARE POSTED HIGHLIGHTING THIS THREAT THROUGH NOON...BUT MAY BE EXTENDED. SMALL WNW SWELL WILL PRODUCE MODEST SURF ALONG EXPOSED BEACHES THIS WEEKEND. ANOTHER SLIGHTLY LARGER SWELL WILL ARRIVE FOR THE SECOND HALF OF NEXT WEEK. NO SMALL CRAFT ADVISORIES ARE EXPECTED IN THE NEAR TERM. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 6 AM HST SUNDAY FOR KAUAI...NIIHAU AND OAHU. WIND ADVISORY BIG ISLAND SUMMITS UNTIL NOON HST TODAY. && PUBLIC/MARINE...DEJESUS AVIATION...WROE PREVIOUS...HUI/HOUSTON
In the hours before
Special weather statement, Apr 13, 9:42 AM HST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 942 AM HST SAT APR 13 2013 HIZ002>004-132045- KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- 942 AM HST SAT APR 13 2013 A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS KAUAI FROM THE WEST BY 945 AM HST NEAR BARKING SANDS AND MOVE SLOWLY EASTWARD THROUGH 1045 AM. STRONG AND GUSTY WINDS AROUND 40 MPH AND FREQUENT LIGHTNING WILL ACCOMPANY THE LINE. WROE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:54 PM HST | Special Marine Warning | HFO | 66 min | |
| Apr 12, 9:40 PM HST | Wind Advisory | HFO | Hawaii | 18 hr |
| Apr 12, 11:33 PM HST | Special Marine Warning | HFO | 57 min | |
| Apr 13, 12:26 AM HST | Special Marine Warning | HFO | 64 min | |
| Apr 13, 1:28 AM HST | Special Marine Warning | HFO | 62 min | |
| Apr 13, 4:10 AM HST | Special Marine Warning | HFO | 35 min | |
| Apr 13, 4:16 AM HST | Special Marine Warning | HFO | 44 min | |
| Apr 13, 4:58 AM HST | Special Marine Warning | HFO | 47 min | |
| Apr 13, 5:45 AM HST | Special Marine Warning | HFO | 45 min | |
| Apr 13, 6:26 AM HST | Special Marine Warning | HFO | 49 min | |
| Apr 13, 7:41 AM HST | Special Marine Warning | HFO | 2 hr | |
| Apr 13, 8:53 AM HST | Special Marine Warning | HFO | 52 min | |
| Apr 13, 9:40 AM HST | Special Marine Warning | HFO | 50 min | |
| Apr 13, 9:48 AM HST | Special Marine Warning | HFO | 42 min | |
| Apr 13, 10:09 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Apr 13, 10:37 AM HST | Special Marine Warning | HFO | 38 min | |
| Apr 13, 11:08 AM HST | Special Marine Warning | HFO | 37 min | |
| Apr 13, 11:52 AM HST | Special Marine Warning | HFO | 38 min | |
| Apr 13, 12:22 PM HST | Special Marine Warning | HFO | 38 min | |
| Apr 13, 12:26 PM HST | Special Marine Warning | HFO | 64 min | |
| Apr 13, 12:31 PM HST | Special Marine Warning | HFO | 44 min | |
| Apr 13, 12:52 PM HST | Special Marine Warning | HFO | 38 min | |
| Apr 13, 1:16 PM HST | Special Marine Warning | HFO | 89 min | |
| Apr 13, 1:30 PM HST | Special Marine Warning | HFO | 60 min |
Nearby
Severe Thunderstorm Warnings in Hawaii, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.